Alert archive / California / Wind Advisories in 2010

Wind Advisory 9, NWS Eureka, CA

April 22, 2010

NWS Eureka, CA issued this wind advisory at Apr 22, 2010, 2:58 AM PDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Apr 22, 2010, 2:58 AM PDT (09:58 UTC)
Expired
Apr 22, 2010, 9:00 PM PDT
In force
18 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

297 
WWUS76 KEKA 220958
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
258 AM PDT THU APR 22 2010

...STRONG AND GUSTY WINDS ALONG THE COAST AGAIN TODAY...

CAZ001-002-230000-
/O.NEW.KEKA.WI.Y.0009.100422T1000Z-100423T0400Z/
REDWOOD COAST-MENDOCINO COAST-
258 AM PDT THU APR 22 2010

...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

* TIMING: WIND ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING.
  STRONGEST WINDS EXPECTED FROM MIDDAY THROUGH EARLY EVENING.

* WINDS: NORTHWEST WINDS OF 20 TO 30 MPH WILL INCREASE TO 25 TO 35
  MPH BY MIDDAY. GUSTS TO 45 MPH ARE EXPECTED. THE STRONGEST
  WINDS WILL BE ALONG THE IMMEDIATE COAST SOUTH OF
  TRINIDAD...ESPECIALLY IN THE CAPE MENDOCINO VICINITY.

* IMPACTS: DIFFICULT DRIVING CONDITIONS ESPECIALLY IN HIGH PROFILE
  VEHICLES ALONG HIGHWAY 101...POTENTIAL FOR ISOLATED DOWNED TREES
  AND ADDITIONAL POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
2 follow-up statements
049 
WWUS76 KEKA 222140
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
240 PM PDT THU APR 22 2010

...STRONG AND GUSTY WINDS ALONG THE COAST CONTINUE THIS EVENING...

CAZ001-002-230400-
/O.CON.KEKA.WI.Y.0009.000000T0000Z-100423T0400Z/
REDWOOD COAST-MENDOCINO COAST-
240 PM PDT THU APR 22 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* TIMING: THE STRONGEST WIND GUSTS ARE EXPECTED THIS LATE
  AFTERNOON THROUGH EARLY EVENING.

* WINDS: NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE
  EXPECTED TO CONTINUE. THE STRONGEST WINDS WILL BE ALONG THE
  IMMEDIATE COAST SOUTH OF TRINIDAD...ESPECIALLY IN THE CAPE
  MENDOCINO VICINITY.

* IMPACTS: DIFFICULT DRIVING CONDITIONS ESPECIALLY IN HIGH 
  PROFILE VEHICLES ALONG HIGHWAY 101...POTENTIAL FOR ISOLATED 
  DOWNED TREES AND ADDITIONAL POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
608 
WWUS76 KEKA 230339
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
839 PM PDT THU APR 22 2010

CAZ001-002-230445-
/O.EXP.KEKA.WI.Y.0009.000000T0000Z-100423T0400Z/
REDWOOD COAST-MENDOCINO COAST-
839 PM PDT THU APR 22 2010

...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

GUSTY WINDS WILL AFFECT COASTAL RIDGES...SUCH AS THE KING RANGE...THROUGH
LATE TONIGHT. OTHERWISE NORTH WINDS WILL DIMINISH ACROSS THE AREA.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this wind advisory went out at Apr 21, 2:39 PM PDT, 12 hours 19 minutes earlier.

Area forecast discussion, Apr 21, 2:39 PM PDT, 12 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
239 PM PDT WED APR 21 2010

.SYNOPSIS...HIGH PRESSURE WILL SLOWLY BUILD ACROSS THE
AREA...RESULTING IN DRY WEATHER AND CONTINUED BREEZY TO LOCALLY
WINDY CONDITIONS ALONG THE COAST OVER THE NEXT COUPLE OF DAYS.

&&

.DISCUSSION...THE MAIN SHORT TERM CONSIDERATION IS WINDS. THE FA
IS SITUATED BETWEEN LOW PRESSURE ACROSS NEVADA AND HIGH PRESSURE
OFFSHORE...RESULTING IN WINDY CONDITIONS ALONG THE COAST AND ALONG
THE RIDGES. A FEW REPORTS OF WIND GUSTS IN THE 40 TO 45 MPH RANGE
HAVE BEEN RECEIVED...AND HAVE OPTED TO MAINTAIN THE WIND ADVISORY
THROUGH THE EVENING. THE STRONGEST WINDS WILL BE SOUTH OF TRINIDAD
AND ESPECIALLY ALONG THE MENDOCINO COUNTY COAST...BUT WILL
DIMINISH BY LATE EVENING. WINDS MAY DECOUPLE AFTER MIDNIGHT...ALLOWING
TEMPERATURES TO DROP INTO THE MID 30S IN PROTECTED AREAS ALONG THE
COAST AND IN THE INTERIOR VALLEYS. HOWEVER...RADIATIVE CONDITIONS
WILL NOT BE IDEAL AND THUS REFRAINED FROM ISSUING ANY SORT OF
FROST WORDING/HEADLINES. OTHERWISE DRY CONDITIONS WITH SLOWLY
DECREASING CLOUDINESS CAN BE EXPECTED.

WINDS WILL PICK UP AGAIN BY LATE MORNING...BUT SHOULD BE A BIT
LIGHTER COMPARED TO TODAY. TEMPERATURES WILL ALSO BEGIN TO RECOVER
AS UPPER HEIGHTS BUILD. CONSIDERABLE SUNSHINE SHOULD ALSO PREVAIL
WITH THERMAL TROUGHING SETTING UP ALONG THE COAST. A FEW WEAK
IMPULSES PERIODICALLY DAMPEN THE RIDGE FRIDAY THROUGH THE
WEEKEND...BUT THESE LOOK FAR TOO WEAK AND FAR TOO NORTH TO HAVE
MUCH SENSIBLE IMPACT. MARINE STRATUS WILL PROBABLY BEGIN TO
DEVELOP LATE SUNDAY OR SUNDAY NIGHT AS PGRADS WEAKEN AND A
STRONGER FRONT ATTEMPTS TO BUST THROUGH THE RIDGE. WE BOOSTED POPS
A LITTLE FOR THE EARLY AND MIDDLE PORTIONS OF NEXT WEEK AS
CONFIDENCE INCREASES ON A CHANGE BACK TO COLDER AND WETTER
WEATHER. BURGER

&&

.AVIATION...VFR WILL DOMINATE THE NEXT 24 HRS THROUGHOUT THE REGION
AS A RIDGE PRESSES INTO THE REGION. NW TO N WINDS WILL REMAIN
ELEVATED THROUGHOUT THE LOWER LAYERS. IF A DIURNAL TREND DEVELOPS
OVERNIGHT ALLOWING FOR THE WINDS TO SLACK OFF...AREAS OF FOG COULD
DEVELOP CAUSING MVFR OR LOWER. MODELS DO NOT INDICATE THIS CURRENTLY
BUT WILL BEAR WIND WATCHING. BFG

&&

.MARINE...MODELS CONTINUE TO BE IN GOOD AGREEMENT AS HIGH PRESSURE
BUILDS IN OVER THE E PAC. THE HIGH IS ANCHORED NEAR 36N144W. WITH
LOW PRESSURE OVER THE WESTERN US AND HIGH PRESSURE OFFSHORE...THE
GRADIENT ACROSS THE REGION CONTINUES TO TIGHTEN. THEREFORE...EXPECT
NORTHERLY GALE TO STRONG GALE CONDITIONS TO CONTINUE OVERNIGHT INTO
THU. STORM FORCE CONDITIONS ARE POSSIBLE IN THE SOUTHERN OUTER
WATERS...SOUTH OF THE CAPE AND W OF 10 NM FROM SHORE. THERE WILL
LIKELY BE AREAS OF GUSTS AT MINIMUM. MODELS HAVE COME INTO BETTER
AGREEMENT WITH THE TAPERING OF THE WINDS AND DECAYING OF THE SEAS ON
FRI AND INTO THE WEEKEND. SWELL WILL BE SLOWER TO DECAY AND SHOULD
BOTTOM OUT EARLY NEXT WEEK. THERE IS NO SIGNIFICANT CHANGES IN THE
ONGOING FORECAST. HOWEVER...THE SHORT PERIOD WAVES WILL NEED TO BE
CLOSELY MONITORED FOR HEIGHT. THE FORECAST MAY BE TO LOW WITH THIS
PARAMETER. BFG

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...WIND ADVISORY UNTIL 9 PM PDT THIS EVENING CAZ001-002.

NORTHWEST CALIFORNIA COASTAL WATERS...GALE WARNING UNTIL 3 AM PDT
FRIDAY PZZ450-455-470-475.

HAZARDOUS SEAS WARNING UNTIL 3 AM PDT FRIDAY PZZ450-455-470-475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Apr 21, 10:31 PM PDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
1031 PM PDT WED APR 21 2010

CAZ001-002-230545-
REDWOOD COAST-MENDOCINO COAST-
1031 PM PDT WED APR 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TONIGHT.

GUSTY WINDS WILL CONTINUE TO DIMINISH THROUGH THE NIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ003-004-076-230545-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
1031 PM PDT WED APR 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Wind Advisories in California, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.